This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
The value of the article, "Hemorrhagic Complications of Cerebral Arteritis" by Dr Keith Edwards in the Archives (34:549-552, 1977) is diminished by the absence of data, thus ruling out a bleeding tendency in the two patients described. Edwards' first case had subarachnoid hemorrhage, gross hematuria, and hematemesis. The coincidence of bleeding at multiple sites suggests a bleeding diasthesis; however, no laboratory data are given to rule in or out such a bleeding tendency as having contributed to the occurrence of subarachnoid hemorrhage after intravenous methamphetamine, nor is the possibility of a bleeding tendency discussed. Since reports of cerebral hemorrhage complicating amphetamine abuse have been infrequent, it would seem important to rule out a bleeding tendency in patients in whom this complication develops.Edwards' second patient presumably had impaired clotting due to the use of intravenous heparin sodium for deep venous thrombophlebitis of the right leg. Since the
Gilbert GJ. Hemorrhagic Complications of Cerebral Arteritis. Arch Neurol. 1978;35(6):396–397. doi:10.1001/archneur.1978.00500300070016
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: